Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 12, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 29, 2011, 6:14 PM EDT for Palm Beach County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2011, 6:14 PM EDT (22:14 UTC)
- Expired
- Mar 29, 2011, 6:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Melbourne radar (KMLB), 137 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
678
WUUS52 KMFL 292214
SVRMFL
FLC099-292245-
/O.NEW.KMFL.SV.W.0012.110329T2214Z-110329T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
614 PM EDT TUE MAR 29 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 645 PM EDT
* AT 609 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PAHOKEE TO 6 MILES
SOUTHEAST OF CANAL POINT...AND MOVING NORTHEAST AT 20 MPH.
* THE LINE OF STORMS WILL AFFECT...
CANAL POINT...
PAHOKEE...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
&&
LAT...LON 2695 8048 2675 8054 2676 8068 2689 8063
2690 8062 2691 8062 2695 8060
TIME...MOT...LOC 2214Z 210DEG 16KT 2685 8065 2682 8055
$$
KOB1 follow-up statement
526
WWUS52 KMFL 292245
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
645 PM EDT TUE MAR 29 2011
FLC099-292253-
/O.EXP.KMFL.SV.W.0012.000000T0000Z-110329T2245Z/
PALM BEACH FL-
645 PM EDT TUE MAR 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PALM BEACH
COUNTY WILL EXPIRE AT 645 PM EDT...
HOWEVER...STRONG THUNDERSTORMS REMAIN IN THE AREA. FREQUENT
LIGHTNING...GUSTY WINDS TO 50 MPH...VERY HEAVY RAINFALL AND SMALL
HAIL ARE STILL POSSIBLE NORTH OF PAHOKEE TO CANAL POINT AND NORTH TO
NEAR PORT MAYACA. EARLIER REPORTS FROM PAHOKEE INDICATED HAIL THE
SIZE OF DIMES AND STRONG WINDS OCCURRED WITH DOWNED PALM TREES. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2695 8048 2675 8054 2676 8068 2689 8063
2690 8062 2691 8062 2695 8060
TIME...MOT...LOC 2243Z 210DEG 16KT 2696 8058 2693 8048
$$
KOBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 4:09 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 29, 4:09 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 409 PM EDT TUE MAR 29 2011 .UPDATE... SHOWERS AND THUNDERSTORMS HAVE DEVELOP OVER THE INTERIOR AREAS OF MIAMI-DADE AND BROWARD COUNTIES THIS AFTERNOON. THESE STORMS WILL PUSH EAST INTO THE METRO AREAS DURING THE AFTERNOON AND EARLY EVEN HOURS. SO HAVE UP THE POPS FOR BROWARD AND MIAMI-DADE COUNTIES FOR REST OF THIS AFTERNOON INTO EARLY EVENING HOURS. && BAXTER .PREV DISCUSSION... /ISSUED 238 PM EDT TUE MAR 29 2011/ ..POSSIBLE STRONG STORMS ON THURSDAY FOR SOUTH FLORIDA... DISCUSSION... THE STATIONARY FRONT WILL CONTINUE TO DISSIPATE THIS AFTERNOON OVER CENTRAL FLORIDA. THIS WILL KEEP THE STEERING FLOW OVER THE CWA IN A SOUTH TO SOUTHWEST DIRECTION AND ALLOW FOR THE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THAT DO DEVELOP OVER THE INTERIOR AREAS TO PUSH NORTH TO NORTHEAST AND TOWARDS THE LAKE OKEECHOBEE AND EASTERN SECTIONS OF SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING. SO WILL CONTINUE THE CHANCE POPS FOR THE AREA THROUGH THIS AFTERNOON WITH THE HIGHEST POPS OVER THE LAKE OKEECHOBEE AND NORTHEAST PORTIONS OF THE CWA. THE SHOWERS AND THUNDERSTORMS SHOULD END OVER THE CWA THIS EVENING AS THE HEATING OF THE DAY IS LOST. HOWEVER...THE WINDS WILL BECOMING AROUND TO THE SOUTHEAST DIRECTION AS HIGH PRESSURE BUILDS OVER THE CWA FROM THE FLORIDA KEYS. SO THIS WILL ALLOW FOR A FEW SHOWER TO WORK INTO THE EAST COAST METRO AREAS DURING THE OVERNIGHT HOURS. SO WILL END THE SHOWER AND THUNDERSTORM THREAT FOR MOST AREAS BY MIDNIGHT NIGHT...WITH THE EAST COAST AREAS SEE SLIGHT CHANCE OF SHOWERS AFTER MIDNIGHT. THERE COULD ALSO BE SOME FOG FORMATION OVER THE INTERIOR AND WEST COAST AREAS LATE TONIGHT...DUE TO THE LOW LEVEL MOISTURE IN PLACE ALONG WITH THE LIGHT WINDS. WEDNESDAY INTO THURSDAY... THE HIGH WILL REMAIN OVER SOUTH FLORIDA ON WEDNESDAY BEFORE GETTING PUSH EAST INTO THE ATLANTIC WATERS WEDNESDAY NIGHT INTO THURSDAY...AS A TROUGH OF LOW PRESSURE MOVES EAST FROM THE CENTRAL PLAIN STATES INTO THE EASTERN US. THIS WILL ALLOW FOR A COLD FRONT TO WORK INTO CENTRAL FLORIDA ON THURSDAY...AND ALLOW FOR THE STEERING FLOW TO SWING FROM A SOUTHEAST DIRECTION WEDNESDAY TO A SOUTHWEST DIRECTION ON THURSDAY WHILE BECOMING BREEZY BY THURSDAY OVER THE CWA. THIS BREEZY SOUTHWEST STEERING FLOW WILL ALLOW FOR TEMPERATURES TO WARM UP TO NEAR RECORD HIGHS OVER THE EAST COAST METRO AREAS ON THURSDAY. MORE ON THIS IN THE CLIMATE SECTION BELOW. AT THE SAME TIME...A MID TO UPPER LEVEL JET OF 100 TO 130 KNOTS WILL BE MOVING THROUGH CENTRAL FLORIDA WITH A LOW TO MID LEVEL JET OF 40 TO 50 KNOTS WORKING THROUGH SOUTH CENTRAL FLORIDA. THIS WILL ALLOW FOR THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT OVER SOUTH FLORIDA WHERE SOME OF THEM COULD BECOME STRONG. THE STORM PREDICTION CENTER HAS ALSO PUT THE NORTHERN AREAS OF THE CWA IN A SLIGHT RISK OF SEVERE WEATHER FOR THURSDAY. SO WILL MENTION THIS IN THE HWO AFTERNOON PACKAGE FOR THURSDAY. IF THIS TREND CONTINUES IN LATER FORECAST THEN THE POSSIBILITY OF STRONG OR EVEN SEVERE WORDING WILL BE NEEDED IN THE ZONES FOR THURSDAY IN LATER FORECAST PACKAGES. EXTENDED FORECAST... ONCE THE FRONT CLEAR SOUTH FLORIDA ON FRIDAY...HIGH PRESSURE WILL THEN BUILD BACK INTO THE AREA FROM THE NORTH FOR THIS WEEKEND INTO EARLY NEXT WEEK. THIS WILL BRING BACK THE DRY WEATHER TO THE AREA FOR THIS WEEKEND INTO EARLY NEXT WEEK. MARINE... THE WINDS WILL CONTINUE TO SOUTHERLY THIS AFTERNOON BEFORE BACKING TO A SOUTHEAST DIRECTION LATE TONIGHT INTO WEDNESDAY. THE WINDS WILL THEN SWING TO A SOUTHWEST DIRECTION ON THURSDAY AHEAD OF A COLD FRONT. THE SPEEDS WILL BE LESS THAN 15 KNOTS TONIGHT THROUGH WEDNESDAY NIGHT...BEFORE INCREASING INTO 15 TO 20 KNOTS ON THURSDAY OVER ALL OF THE CWA WATERS. THIS WILL KEEP THE SEAS BELOW 6 FEET THROUGH THURSDAY. SO BOATING CONDITIONS SHOULD BE GOOD OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD EVEN BE STRONG ON THURSDAY OVER THE CWA WATERS. FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT ON WEDNESDAY INTO THURSDAY OVER SOUTH FLORIDA...BUT COULD FALL DOWN INTO THE UPPER 30S ON THURSDAY OVER THE EAST COAST METRO AREAS. SO AT THIS TIME DO NO EXPECT ANY PROBLEMS IN THE FIRE WEATHER THROUGH THURSDAY. CLIMATE... THE HIGHS ON THURSDAY SHOULD BE ABLE TO GET UP TO AROUND 90 DEGREES ALONG THE EASTERN AREAS OF THE CWA...DUE TO THE SOUTHWEST BREEZY WINDS. HERE ARE THE FORECAST HIGHS AND RECORD HIGHS FOR THURSDAY: CITIES FORECAST HIGHS RECORD HIGHS MIAMI 90 91 - 2000 FORT LAUDERDALE 90 92 - 2000 WEST PALM BEACH 90 92 - 1926 MIAMI BEACH 88 90 - 1980 && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 87 72 90 / 30 20 10 50 FORT LAUDERDALE 74 86 74 90 / 20 20 10 50 MIAMI 73 88 73 90 / 20 20 10 40 NAPLES 70 86 72 84 / 10 20 10 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...54/BNB AVIATION/RADAR/FIRE...47/RGH
Hazardous weather outlook, Mar 29, 2:09 PM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 209 PM EDT TUE MAR 29 2011 FLZ063-066>075-168-172>174-300915- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 209 PM EDT TUE MAR 29 2011 ...SCATTERED SHOWERS AND THUNDERSTORMS MAINLY IN THE AFTERNOON... ...SOME THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS AND SMALL HAIL... ...SLIGHT RISK OF URBAN TYPE FLOODING... ...STRONG THUNDERSTORMS POSSIBLE THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH FLORIDA AND ADJACENT WATERS TODAY. THE PRIMARY HAZARD WILL BE FREQUENT TO EXCESSIVE LIGHTNING STRIKES, ALTHOUGH A FEW STORMS COULD BECOME STRONG WITH WIND GUSTS TO NEAR 45 TO 55 MPH AND SMALL HAIL. WIND: WITH THE OCCURRENCE OF A THUNDERSTORM, GUSTY WINDS TO NEAR 45 TO 55 MPH MAY BE POSSIBLE. HAIL: UP TO DIME SIZED HAIL IS POSSIBLE WITH THE STRONGEST STORMS. FLOODING: DUE TO THE WIDESPREAD RAINFALL ACROSS SOUTH FLORIDA ON MONDAY, ANY ADDITIONAL RAINFALL ACCUMULATION TODAY WILL MORE EASILY RUNOFF. THEREFORE, THERE IS A SLIGHT RISK OF URBAN TYPE FLOODING ACROSS SOUTH FLORIDA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED THURSDAY AHEAD OF AN APPROACHING COLD FRONT. A FEW STORMS COULD BE STRONG WITH THE MAIN IMPACT BEING STRONG GUSTY WINDS, FREQUENT TO EXCESSIVE LIGHTNING, SMALL HAIL AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Mar 29, 5:03 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
503 PM EDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 2 WSW METRO ZOO 25.61N 80.42W
03/29/2011 E1.00 INCH MIAMI-DADE FL BROADCAST MEDIA
A MEMBER OF THE MEDIA RELAYED REPORTS OF DIME TO
QUARTER-SIZED HAIL NEAR THE INTERSECTION OF SW 154TH
AVENUE AND EUREKA DRIVE/184TH STREET.
&&
ROSSSpecial weather statement, Mar 29, 5:16 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 516 PM EDT TUE MAR 29 2011 FLZ071-292215- INLAND BROWARD COUNTY FL- 516 PM EDT TUE MAR 29 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN BROWARD COUNTY * FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH AND UP TO NICKEL-SIZED HAIL. * UNTIL 615 PM EDT AT 514 PM EDT...STRONG THUNDERSTORM 7 MILES WEST OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MOVING WEST AT 5 MPH. * THE STORM WILL AFFECT... MICCOSUKEE SERVICE PLAZA... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2625 8058 2602 8058 2602 8086 2623 8085 TIME...MOT...LOC 2115Z 072DEG 6KT 2612 8073 KOB
Local storm report, Mar 29, 5:20 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
520 PM EDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST 10 W WESTON 26.11N 80.55W
03/29/2011 M47.00 MPH BROWARD FL BROADCAST MEDIA
A THUNDERSTORM WIND GUST OF 47 MPH WAS RECORDED BY A
LOCAL MEDIA MESONET SENSOR AT 437 PM EDT NEAR MILE MARKER
34 ON I-75.
&&
ROSSSpecial weather statement, Mar 29, 5:23 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 523 PM EDT TUE MAR 29 2011 FLZ067-068-072-168-292145- INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- COASTAL PALM BEACH COUNTY FL-METRO BROWARD COUNTY FL- 523 PM EDT TUE MAR 29 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTHEASTERN BROWARD COUNTY SOUTHEASTERN PALM BEACH COUNTY * FOR FREQUENT TO EXCESSIVE LIGHTNING...POSSIBLE LARGE HAIL AND GUSTY WINDS TO 55 MPH. * UNTIL 545 PM EDT AT 518 PM EDT...A SEVERE THUNDERSTORM NEAR WHISPER WALK WAS MOVING NORTHEAST AT 5 MPH. IF THE THUNDERSTORM CONTINUES ON THIS TRACK...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR EAST CENTRAL PALM BEACH COUNTY. * THE STORM WILL AFFECT... RURAL SOUTHEASTERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2665 8009 2644 8008 2630 8021 2651 8026 TIME...MOT...LOC 2121Z 220DEG 4KT 2642 8022 KOB
Special weather statement, Mar 29, 5:24 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
524 PM EDT TUE MAR 29 2011
FLZ067-292200-
INLAND PALM BEACH COUNTY FL-
524 PM EDT TUE MAR 29 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN RURAL PALM BEACH COUNTY
* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...AND UP TO NICKEL-SIZED HAIL
* UNTIL 600 PM EDT
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM NEAR ROTENBERGER WILDLIFE MANAGEMENT
AREA...MOVING NORTHEAST AT 10 MPH.
* THE STORM WILL AFFECT...
ROTENBERGER WILDLIFE MANAGEMENT AREA...
HOLEY LAND WILDLIFE MANAGEMENT AREA...
AND SURROUNDING AREAS.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2633 8069 2633 8086 2633 8088 2645 8088
2657 8074 2640 8058
TIME...MOT...LOC 2123Z 231DEG 8KT 2637 8082
GREGORIASpecial weather statement, Mar 29, 6:02 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
602 PM EDT TUE MAR 29 2011
FLZ067-292300-
INLAND PALM BEACH COUNTY FL-
602 PM EDT TUE MAR 29 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL PALM BEACH COUNTY
* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH AND UP TO NICKEL-SIZED HAIL.
* UNTIL 700 PM EDT
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLE RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
SOUTHWEST OF PAHOKEE TO 5 MILES SOUTHEAST OF PAHOKEE...MOVING NORTH
AT 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
PAHOKEE...
CANAL POINT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2691 8044 2673 8054 2675 8070 2677 8070
2678 8071 2678 8070 2681 8070 2687 8063
2690 8062 2692 8062 2693 8060
TIME...MOT...LOC 2202Z 195DEG 10KT 2679 8070 2678 8060
KOBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:24 PM EDT | Special Weather Statement | MFL | Miami-Dade | 21 min |
| Mar 28, 8:55 PM EDT | Special Marine Warning | MFL | 50 min | |
| Mar 28, 11:41 PM EDT | Special Marine Warning | MFL | 64 min | |
| Mar 29, 12:41 AM EDT | Special Marine Warning | MFL | 64 min | |
| Mar 29, 3:10 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Mar 29, 3:32 PM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Mar 29, 3:47 PM EDT | Special Weather Statement | MFL | Monroe | 58 min |
| Mar 29, 3:54 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Mar 29, 4:02 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 58 min |
| Mar 29, 4:11 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Mar 29, 4:22 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 25 min |
| Mar 29, 4:37 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Mar 29, 4:48 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 57 min |
| Mar 29, 4:51 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 20 min |
| Mar 29, 5:16 PM EDT | Special Weather Statement | MFL | Broward | 59 min |
| Mar 29, 5:23 PM EDT | Special Weather Statement | MFL | Palm Beach | 22 min |
| Mar 29, 5:24 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Mar 29, 5:34 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 27 min |
| Mar 29, 5:38 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 37 min |
| Mar 29, 6:02 PM EDT | Special Weather Statement | MFL | Palm Beach | 58 min |
| Mar 29, 6:06 PM EDT | Special Marine Warning | MFL | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.